Can taking augmentin high dose for bilateral ear infections cause a yeast infection?

Answers (2)

Anonymous

7 May 2011

Hi Ichia66,
Any antibiotic can cause yeast over run. If you call your doc, he/she may prescribe Diflucan, which will kill the yeast. Have you tried any natural remedies, such as eating yogurt or taking Acidopholus? Acidopholus comes in a capsule forn, and can be purchased at any pharmacy or supermarket.
Also, you might want to avoid all dairy products while taking Augmentin (other than yogurt).
Best wishes, hope you feel fine very soon.
sweetlemon

Votes: +1

7 May 2011

Hey Ichia,

As sweetlemon said the yeast infection from taking an antibiotic is relatively common. You can go to the drug store in the feminine hygiene section and get over the counter remedies for this. It is called Monistat or Vagistat, I think. It comes in a one day, 3 day or 7 day dosage and varies accordingly in price.

Best wishes,

Laurie

Votes: +1
Anonymous 7 May 2011

Yes, get the Monistat... STAT!!!

sorry, but if there is an opportunity to make a lame joke, I cannot pass it up.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Otitis Media - is it true that if you treat an otitis only with amoxicilin, it recurents? couse this

... is what I heard from the most of the cases? do augmentin needs to be taken for a otitis media in stead?

1 answer 27 Oct 2009

Is Clotrimazole Topical solution safe to treat ear yeast infection in a 4 year old?

My 4 year old had tubes placed in both ears and adenoids removed about 2 weeks ago, he was prescribed antibiotic (zithromax) and ear drops antibiotic ...

1 answer 27 May 2011

My 2 yr old has serious ear infection with a punctured drum, nervous about tubes. is this likely?

the past yr hes had numerous ear infections some double most just in the left side. it immediatly gets so bad it oozzes green slimy discharge that ...

2 answers 19 Apr 2012

Infections - Got an ear infection and was wondering how long it usually takes to clear up when on?

Hi there... my name is Michael Jaccarino. I went to urgent care a few days ago due to some pain and loss of hearing in my left ear and it ended up ...

1 answer 10 Sep 2013

Is a rash all over the body an indication of an allergic reaction to augmentin. Ten month old given?

... amoxicillin first for an ear infection. After three days she was switched to augmentin because she did not seem to have improved at all. After ...

1 answer 21 Jun 2014